# SDR 2023FA0000704

- Difficulty date: June 23, 2023
- Submitted: November 1, 2023
- Operation: General aviation
- Aircraft: N8691E
- Make and model: Piper PA-34-200T
- Aircraft serial: 347670166
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Bolt
- Part number: 400274
- Condition: Broken
- Location: Zone 700
- Part time: 31 hours
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THIS BOLT, PIPER P/N 400 274 (AN7–35), HAD BEEN INSTALLED 20 DAYS AND 31.2 FLIGHT HOURS PRIOR TO FAILING, AS A RESULT OF THE OPERATOR COMPLYING WITH THE REQUIREMENTS OF AD 2005-13-16.  THE PART DISPLAYED THE INDICATOR PATTERN FOR A REVERSE BENDING FATIGUE FRACTURE.  THIS IS THE BOLT THAT CONNECTS THE UPPER DRAG LINK TO THE NOSE GEAR TRUNNION, AND IS NOT CONTAINED WITHIN A HIGHER ASSEMBLY.  AN EXAMINATION OF THE PART'S SUPPLIER'S PACKAGING REVEALED THAT THE PACKAGING LACKED LOT OR SERIAL NUMBER INFORMATION, MAKING TRACING THE COMPONENT'S HISTORY IMPOSSIBLE.  SUGGEST REQUIRING THE PACKAGING ENTITY, IN THIS CASE, PIPER AIRCRAFT, PROVIDE LOT NUMBERS ON THE COMPONENT PACKAGING, AS THE ITEM EXAMINED WAS INDIVIDUALLY PACKAGED.
